| Model Number |
1610590 |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a treatment for acute ischemic stroke using a cello balloon guide catheter 9f, the catheter kinked in the middle.The procedure involved accessing the left internal carotid artery, which had a diameter of 4.2 millimeters and moderate vessel tortuosity.The cello 9f was initially placed in the common carotid artery, and thereact and headway 21 microcatheter were used.The artery was tortuous with bends, and the cello was inflated twice for aspiration.During the third pass, the react device faced resistance and could not advance inside the cello, leading to the discovery of the kink.Subsequently, the neuron max was used, and manual aspiration was performed to complete the case.There were no patient symptoms or complications associated with this event, and the patient outcome was reported as alive with no injury.
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: the cello balloon guide catheter was returned for analysis.The inflation port was found detached from the balloon lumen hub.No damage was found with the cello main lumen catheter hub or the balloon lumen catheter hub.The cello catheter body was found kinked at ~91.0cm, ~18.2cm, ~14.0cm, and ~2.0cm from the catheter distal tip.Upon visual inspection, the balloon appears to be in good condition.The cello balloon guide catheter was sent to fuji corporation for further investigation.Per the investigation report, ¿on the visual appearance of the actual sample returned, two kinks located on the shaft approximately 140 mm and 180 mm from the distal end.Balloon injection port (extension connecting tube) was not returned.For the hub, any abnormality such as a damage was not observed.For the entire sample, any abnormality such as a damage was not observed except the kinks on the shaft.¿ based on the device analysis and reported information, the customer¿s ¿catheter resistance¿ report could not be confirmed.However, the customer¿s ¿catheter kink/damage¿ report was confirmed.It is likely that the damage found with the cello balloon guide catheter contributed to the reported event.The cello balloon guide catheter was sent to fuji corporation for further investigation.Per the investigation report, ¿lot no.5200392 was manufactured in january, 2023 for 46 units.We reviewed our manufacturing records and it was processed as per as instructions, also any abnormality was not recorded on the inspection records.The design for this product is with an excellent kink resistance by reinforcement of braided stainless, besides tools which would be caused a kink on the shaft are not used for the manufacturing process of this product.Also, there are no processes that would be caused the kink as well.A 100 % inspection in an in-process inspection to exam visual appearance and to confirm no obstruction in the main lumen is conducted.In case if there is any kink on the shaft, it is detected during the inspection and not allowed to be shipped out to the market.Based on above investigation findings, we assume that the kink on the shaft was occurred due to some reasons after the product was shi pped out from our facility, however we could not reach to identify the cause.¿ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.